Tuesday, June 5, 2007

How to Know You Spend Too Mch Time on the Cottin' Pickin' Computer

Well it's official now. I'm a real computer junkie. I've always suspected it, but it's the real thing. I'm sitting here trying to type with this splint on my arm. My typing ain't so hot to begin with. I was always a hunt a peck kinda typist. I only got up speed by pure repetition.

I've been having the worst type of pain for many moons now in my right hand. I just wrote it off as arthritis---hell I'm 46---not a far fetched possibility. But Sunday the pain was off the charts and I was doing some things around the house. I lightly bumped my thumb and I was seeing stars. Being the computer geek that I am I headed online to figure out just what was going on. There is was staring back at me from the screen--CARPEL TUNNEL SYNDROME.

I ended up calling my PCP yesterday morning to see if they could work me in. Sure nuff--they did. After listening to me, she agreed with my diagnosis and viola I'm now to wear this splint for the next few weeks. I've only had it on less than 24 hrs and all I can say is---what a difference a day makes. The pain is nearly gone.

Having pain is a hard thing on someone who has had WLS. We can't take just any old over the counter type of thing. Tylenol is it. Anything else has to be a narcotic. No NSAIDS allowed. For the lay person that means no aspirin, Motrin, Aleve or anything close to them. My doc gave me a script for Darvocet for my back ages ago. So she said to pop a few of those to ease the pain. Darvocet is pretty mild compared to some others I have taken, but not really one to want to take too many meds. Shoot I'm on enough things as it is.

Oh well, I'll just deal with it for the time being. It's not gonna keep me off the computer. Plus there is no way I'm giving up any of my camping trips planned this summer. So the splint will stay---but it ain't gonna slow me down none.....

3 comments:

Sherrie said...

Hey BG, how come you can't have things like aspirin etc after going through WLS?

BamaGal said...

NSAIDS are very hard on the stomach---they can eat a hole in a normal kind of stomach. So it is a big nono for my little pouch of a tummy.

Kaye Bailey said...

Diane - so sorry to hear about the CT. I know your pain. Too many years of being an admin. and writer have take a toll and I wear wrist splints (both hands) while typing and now even for gardening. I know correction surgery is in my future - but another surgery? Cannot bear the thought.

Wear your brace - and step away from the computer. (easier said than done!)

Best to you my friend!